Talk

Advanced search

Period won't stop. 8 days and counting.

(28 Posts)
RunningFeisty Sat 11-May-19 09:21:57

I had my copper coil removed on the 2nd May, came on as normal the next day, and as of today I am still bleeding. I am quite concerned but not sure what a doctor could do, I feel fine realistically, but I'm just confused as I have never had a period last this long before.

OP’s posts: |
RunningFeisty Sat 11-May-19 09:29:40

Bump

OP’s posts: |
RunningFeisty Sat 11-May-19 09:51:41

Anyone?

OP’s posts: |
Kukumbr Sat 11-May-19 10:35:28

Probably just messed up hormone stuff from contraceptive use

LegoPiecesEverywhere Sat 11-May-19 10:38:18

I would agree with the previous poster. I would only be concerned if it was still heavy at this stage.

Justlikedevon Sat 11-May-19 10:39:23

As pp said.
8 days wouldn't have been unusual for me, but if it is for you then see GP to put your mind at rest. If it helps I'm on day 143....!!!

RunningFeisty Sat 11-May-19 10:43:52

Um hang on, messed up hormone stuff, copper coil doesn't have hormones!!!

OP’s posts: |
Kukumbr Sat 11-May-19 10:45:44

You’re only on day 8. You’re not exactly bleeding to death. Not worth all the fuss.

RunningFeisty Sat 11-May-19 10:47:04

Yes I am aware of that, thank you, but it is indeed abnormal for me, so I have every right to be concerned, considering my normal period is 4 days long.

OP’s posts: |
Kukumbr Sat 11-May-19 10:47:45

See a GP then. What can a group of strangers on the internet do, realistically?

BlueCornishPixie Sat 11-May-19 10:49:59

I wouldn't worry too much at 8 days. That's still a relatively normal period length.

After the removal of the coil your periods can often be heavier and longer than normal. Don't people have the coil fitted to deal with heavy periods?

RunningFeisty Sat 11-May-19 10:54:03

Oh for god sake, Kukumbr, back off, if you don't like the thread, don't post.

OP’s posts: |
RunningFeisty Sat 11-May-19 10:54:42

and no, I had mine as a purely contraceptive measure, but it was making my periods unbearably heavy. Hence the removal smile

OP’s posts: |
snowbear66 Sat 11-May-19 11:02:25

It's probably just a long period, is it easing off?
When I was 45 I had heavy bleeding. I had to be rushed to hospital in the end as I was very anaemic, it turned out to be early menopause and I needed a blood transfusion.
Definitely see a doctor if it doesn't stop, because of the risk of becoming anaemic.

Kukumbr Sat 11-May-19 12:33:02

You’ve started two threads about this, you didnt like it when 3 people suggested it’s just because of the contraceptives, and now you’re getting annoyed because the GP has been suggested. Maybe the variability in your mood ties in to the bleeding as well?

RunningFeisty Sat 11-May-19 13:10:57

If anything it's a constant heavy flow, doesn't seem to be tapering off at all.

OP’s posts: |
SoupDragon Sat 11-May-19 13:24:57

Maybe the variability in your mood ties in to the bleeding as well?

What's your excuse?

Doublethecuddles Sat 11-May-19 14:04:38

This is your first period since the coil was removed, your body is probably adjusting. If it is still as heavy on Monday I would contact your practice nurse.

Kukumbr Sat 11-May-19 14:09:42

@Soupdragon I haven’t been defensive like others here, just tried making suggestions.

Mrsbclinton Sat 11-May-19 14:09:48

My periods normally last 7/8 days and are heavy.
Neurofen can help reduce blood loss.
Ive also started taking slow release vitamin c as this is supposed to help with heavy periods.

Kukumbr Sat 11-May-19 14:13:41

Also back to the point, I had an extended period once (upwards of 6 weeks after ceasing contraception) and the gp was able to prescribe norethisterone which stopped it within a couple of days.

SoupDragon Sat 11-May-19 15:08:54

just tried making suggestions.

You mentioned hormonal issues which was irrelevant and then got arsey.

SoupDragon Sat 11-May-19 15:09:36

Anyway, ibuprofen is pretty good as an intermediate step whilst you can't get to a GP.

Kukumbr Sat 11-May-19 15:21:16

On what planet are hormones irrelevant to period issues?

EleanorReally Sat 11-May-19 15:48:41

pretty sure it is quite normal.
if it goes on for very much longer ask for Norhisterone

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »